Forum Style

Hello friends,

I have had a kidney transplantation about 2 months back. I am on Tracolimus 2 mg BD, Mycofenolate Acid 360 mg TDS and Prednisone 20 mg OD.

On and off I have puffyness on my face and the site of transplant is bulging out as if I am 3 months pregnant.

Any one who has gone through the these symptoms?

You need to be a member of TransplantFriends.com to add comments!

Join TransplantFriends.com

Email me when people reply –

Replies

  • Hi. I am 1 1/2 yr post kidney tx. At first it really stuck out and bothered me. I am very small framed so it looked huge!! It has now found its happy place and settled in. Lol. The bulge decreases over time. I can still see it but I can wear regular clothing without it showing.

    God Bless! C 

  • I don't have the puffy face because my center is a steroid-free center, but I definitely have the bulge. I have polycystic kidney disease  so my belly already stuck out a bit (even though I'm a normal to slim build) but this is very noticeable when I'm wearing a swimsuit. I can hide it well with clothing because I tend to wear the looser tops that are in style now and you can't really tell when I wear them with leggings or stretchy shorts or those fit & flare style dresses. It bothered me a lot at first, but I guess since I feel a bit better  it doesn't bother me as much anymore. I had my transplant 27 April 2018 so I am just about right where you are. Best to you! 

    • Thanks keikeikelly for sharing your experience!

  • The puffy face is a common problem with pred.  They'll take you off of it soon, or at least greatly reduce it, and you'll be your skinny faced self in no time.  

    Don't know about the bulging at the kidney.  Did they leave both yours in?  They do that some times.  If so, the bulge is you new kidney!  Ask your TX team.

    • Thanks Steve! The bulge is at the site of transplanted kidney. I consulted my Tx team. They say that it is because of the muscle weakness.

  • Thanks Kidneyboy for your reply.

    Further, you are doing yeamon service to this group by sharing your experiences and knowledge gained over the years. Usually people disconnect once their ordeal is over. May you continue this great selfless service! God bless.

    • Thank you Vatsala, I am so grateful and proud of all our members. who share their time and experience here. We have become a very gifted community!

  • Hello Vatsala.

    I believe all recipients taking steroids, have experienced a swollen face ("moon face",)  at some point. This is directly related to the steroid Prednisone. It will subside some after your dose of it is reduced or tapered down, sometime after three (3) months.

    The battle of the "bulge" is another common complaint and is related to how much core muscle was cut to implant your Tx. It may reduce as connective tissue and structural fat grows back to support and protect the new "visitor," and may be less noticeable. You can start an exercise program as soon as three months or when your team suggests it is safe to do so.

    Congratulations on receiving your Tx, and I hope you enjoy many, many years, in good health.

This reply was deleted.

Facebook & instagram

TransplantBuddies & Friends Facebook Group

TransplantBuddies & Friends

Transplant Stories

Members Stories

Twitter

COTA

Lung Transplant Foundation

Cystic Fibrosis.com

        Organ Donation Surprising Facts

Latest Activity

Mark w left a comment on Kidney Transplants
6 hours ago
Kidneyboy left a comment for Kerry & Brian
7 hours ago
chris havey replied to Kim's discussion Liver transplant recovery benchmarks
7 hours ago
Jane replied to GameBoy's discussion Orlando Nephrologist recommendation
12 hours ago
More…

Planetary Biosciences for Cystic Fibrosis

Please Donate for CF Patients